12 Nov 2010
Interactions between your selected drugs
trazodone ↔ sertraline
Applies to: trazodone, Zoloft (sertraline)
MONITOR CLOSELY: Concomitant use of agents with serotonergic activity such as serotonin reuptake inhibitors, monoamine oxidase inhibitors, tricyclic antidepressants, 5-HT1 receptor agonists, ergot alkaloids, lithium, St. John's wort, phenylpiperidine opioids, dextromethorphan, and tryptophan may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucinations, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea.
MANAGEMENT: In general, the concomitant use of multiple serotonergic agents should be avoided if possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk. Patients should be closely monitored for symptoms of the serotonin syndrome during treatment. Particular caution is advised when increasing the dosages of these agents. The potential risk for serotonin syndrome should be considered even when administering serotonergic agents sequentially, as some agents may demonstrate a prolonged elimination half-life. For example, a 5-week washout period is recommended following use of fluoxetine before administering another serotonergic agent. If serotonin syndrome develops or is suspected during the course of therapy, all serotonergic agents should be discontinued immediately and supportive care rendered as necessary. Moderately ill patients may also benefit from the administration of a serotonin antagonist (e.g., cyproheptadine, chlorpromazine). Severe cases should be managed under consultation with a toxicologist and may require sedation, neuromuscular paralysis, intubation, and mechanical ventilation in addition to the other measures.
All the best and take care and also be careful.-
12 Nov 2010
Are you taking the trazodone for sleep? I was prescribed trazedone and buspar when I stopped drinking. The trazedone was to help me sleep while detoxing. I am not a psychiatrist, but thats what mine prescribed for me... oh by the way the trazedone didn't help me sleep, so I quit taking it! lol
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor gave me trazodone to help me sleep along with zoloft 100 mg but still wake up every 3-4 h?
Should I up the dosage.I feel very light headed in the morning.
6 answers • 18 Jun 2011
I took it together and i passed out. Feel very sick and dizzy.
2 answers • 17 May 2012
I have been on 20mgs of abilify, 200mgs of zoloft and 150mgs of trazodone and wondering what are the
... side effects
3 answers • 28 Dec 2013
... will help. I would love to hear from people taking Trazodone and their experience with it
3 answers • 24 Apr 2015
Per Dr.It worked wonders. I slept well and woke ready to start my day. About 2 months later the effect ended. I had been taking zoloft for years, ...
1 answer • 7 May 2015